MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE GUIDE WIRE); PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE GUIDE WIRE); PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Model Number VPR-GW-FLEX14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A final report will be submitted once the investigation is complete.Csi id: (b)(4).
 
Event or Problem Description
A non-csi device was exchanged for a viperwire advance guide wire in a 99% stenosed, severely calcified lesion in the anterior tibial artery (ta).A low speed and medium speed treatment was performed with a peripheral orbital atherectomy device.A balloon was used to post dilate the lesion.An attempt was made to exchange the guide wire, however, the tip of the wire separated from the shaft of the balloon.The balloon and wire were removed with no components left in vivo.The tip of the balloon was curled and the tip of the wire was wedged inside of the balloon.The vessel was re-wired and a new balloon was used.The patient was stable.
 
Additional Manufacturer Narrative
The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE GUIDE WIRE)
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key17153485
Report Number3004742232-2023-00167
Device Sequence Number20338707
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)240228(10)423022-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number423022-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight91 KG
Patient EthnicityHispanic
Patient RaceBlack Or African American